Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What do you think?
Nov 19, 2006

I developed ohl and floaters within a couple months after acute viral syndrome disappeared back in may 2004 and they both have remained. My t cell count is still over 700 almost 2 and a half years after infection in spite of these OI's. Should I consider medication even if t cell count is this high irregardless of minor infections?

Response from Dr. Young

Thanks for your post.

If your having visual symptoms, irrespective of T cell count, you should make sure that you get a good ophthamology examination (not optician). Floaters aren't necessarily an opportunisitic infection, per se, and can be caused by a variety of issues.

Oral hairy leukoplakia (OHL) is a generally benign viral infection of the tongue- it is generally a sign of moderately impaired immune function. OHL by itself isn't a indication to start HIV medications, but suggests to me that your relatively high CD4 count of 700 isn't necessarily as healthy as the number suggests. (In this circumstance, I'd examine your CD4 percentage. A typical CD4 absolute count of 700 should be accompanied by a percentage of roughly 45-50%.).

Provided that you don't have other symptoms that could be related to HIV, such as fevers, weight loss or loss of energy, I don't see the need to start HIV meds; on the other hand if you do have persistence of these type of symptoms then starting HIV meds could be of help.

Best of health to you. BY



Previous
Dose ?
Next
Why?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement